MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM; BURR,SURGICAL
Model Number BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff surgery the little plastic/acrylic piece detached from the burr and stayed inside of the patient.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Visual evaluation identified that the device returned is not the same as the allegation reported.The customer returned the wrong device, and the investigation cannot be performed.Functional testing was not performed because the wrong device was returned.No problem found.

Brand Name
BUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17839744
Report Number1220246-2023-08024
Device Sequence Number17989339
Product Code GFF
UDI-Device Identifier00888867043756
UDI-Public00888867043756
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,CLEARCUT,8 FLUT,5.0MMX 13CM
Device Catalogue NumberAR-8500COE
Device Lot Number15061514
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown